Flash Flood, Sullivan
- When
- January 17, 4:49 AM EST to 11:00 AM EST
- Where
- Sullivan County, 13 mi W of Sullivan
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.100, -87.667
A levee failed along the Wabash River.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 17, 3:15 AM EST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 AM EST MON JAN 17 2005
.DISCUSSION...NWLY UPPR FLOW XPCTD OVR THE NEXT COUPLE OF DAYS AS A
COLD UPPR VORTEX DROPS INTO THE SERN CANADA/NEW ENGLAND AREA. NEXT
SHORT WV TROF PROGGED TO DIG SEWD INTO THE GRTLKS TUES NIGHT. AT THE
SFC...LRG HI PRES WL SETTLE SEWD INTO THE AREA TONIGHT...WHILE LO
PRES ASSOCIATED WITH NEXT SYS MOVS THRU THE GRTLKS TUES NIGHT AND
WED. MODELS IN PRETTY GOOD AGREEMENT WITH THE MAIN DETAILS. FCST
FOCUS WL CENTER ON POPS IN THE LTR PDS...ALONG WITH TEMPS.
IN THE NR TERM...WL CONT THE FLOOD WATCHES FOR PSBL LEVEE BREACHES
IN VIGO AND SULLIVAN COUNTIES. PLAN ON LETTING THE WIND CHILL
ADVISORY EXPIRE AT 13Z...AS MOST PLACES HV DROPPED BLO MIN WIND
CRITERIA. OTRW...APPEARS ANOTHER EMBEDDED MID LVL SPEED MAX SHOULD
CUT THRU THE ERN LKS TODAY. NET EFFECT WL BE SOME MORE CLD
COVER/PSBL FLURRIES OVR THE NE ZONES TODAY INTO EARLY THIS EVENING.
SOME FLURRIES OFF OF LK MI COULD ALSO DRFT INTO THE NE ZONES AS
WELL.
IN THE LTR PDS...WX SHOULD BE QUIET UNTIL TUES NIGHT...WHEN NEXT SYS
BEGINS TO AFFECT THE AREA. AT THIS PT...MOSITURE/LIFT PARAMETERS
APPEAR SUFFICIENT ENOUGH TO CONT CHC POPS FOR SNOW TUES NIGHT/WED.
CONSIDERING LO LVL THICKNESSES AND SNOW COVER...WL LOWER TO NGM MOS
GUIDANCE HIGHS FOR TODAY ABOUT 3-5 DEGS. TONIGHT SHOULD BE THE
COLDEST NIGHT WITH CENTER OF SFC HI ACRS THE AREA. WL LOWER THE
GUIDANCE MINS TONIGHT ABOUT 5-10 DEGS OVR THE CENTRAL CWA WHERE SNOW
COVER IS THE DEEPEST...AND 3-5 DEGS ELSEWHERE. MOS HIGHS ON TUES
LOOK OK FOR NOW. XPCTG TEMPS TO SLOWLY RISE TUES NIGHT UNDER WAA.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
.IN...WIND CHILL ADIVISORY TIL 13Z MON ALONG AND N OF A VIGO-RUSH
COUNTY LN.
FLASH FLOOD WATCH FOR VIGO COUNTY TIL 00Z TUES.
FLASH FLOOD WATCH FOR SULLIVAN COUNTY TIL 12Z TUES.
&&
JASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EST SUN JAN 16 2005 INZ021-028>031-035>049-051>057-060>065-067>072-171100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 320 PM EST SUN JAN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT SIGNIFICANT FLOODING IS EXPECTED ALONG THE MAJOR RIVERS...INCLUDING THE WHITE...EAST FORK OF THE WHITE...AND THE WABASH. IN ADDITION...FLOOD WATCHES ARE IN EFFECT FOR PARTS OF VIGO AND SULLIVAN COUNTIES DUE TO POTENTIAL LEVEE BREACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE MAJOR RIVERS THROUGH THE END OF THE WEEK. IN ADDITION...FLOOD WATCHES ARE IN EFFECT FOR PARTS OF VIGO COUNTY UNTIL MONDAY EVENING...AND UNTIL TUESDAY MORNING FOR SULLIVAN COUNTY DUE TO POTENTIAL LEVEE BREACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The Evansville,IN radar (KVWX), 94 km away, was scanning. The volume nearest the first event began at 09:46 UTC.
1 flash flood. Local standard time, as filed.
A levee failed along the Wabash River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434420.